Hi.. First of all I'm not sure what you mean by you can no longer afford Cymbalta but one thing is for sure before you start another med you have to be completely off the original- mixing drugs isn't a great idea even if it's miniscule. Just to be safe. Every medication is different in other people's bodies so if one stops working the way you want it too don't hesitate to ask your Dr. for another.
Before you think of changing if its working well for you, google it and the word discounts, there are coupons for it that can bring the price to $30. Venlafaxine would be the closest to it. That is effexor. I've taken the generic of that for quite a while with no difference noted between the the generic and the brand. There is a generic for cymbalta but there have been so many complaints about it I wouldn't recommend it.
This long because your question requires a lot of thought for you or anyone in your situation.
I would first ask myself if the cymbalta has been of great help to you for the symtoms you were prescribed it; and also was it a chemical issue or situational. I say this because if we find an antidepressant that fits well with our imbalanced chemicals it is often very difficult to find another comfortable fit again. Been there-still living it. Also for reason it is difficult to go back on one antidepressant that worked really well before we stopped taking it. (That has happened to me .) Second, I would set my priorities as to what I can afford and what I can not - as is there something you can give up to afford your medicine? If not or even so; pharmacies have special discount rates for those with poor insurance coverage, or none. It is worth the time to ask your pharmacy about this option; and then call some other pharmacies to see if they offer it.
If another does and yours doesn't you can switch pharmacies easy enough. I have had to do that to meet my own deductable before. Third, Paxil has it benefits as do all of these medicines. I personally found it the best for all of my symptoms; and I and my family have noticed a marked difference in my well being since I haven't been on it. The three most common complaints - I personally had these too - are tremendous weight gain, severe loss of libido-if you had any to begin with-, and terrible withdrawal symptoms if you get them. Each withdrawal symptom is pretty similar but the severity depends on the individual and the process you take in weaning off. I personally tried to wean off of this medicine as slow as possible without any other medicine addition three times. The withdrawals were so severe that I failed each and landed in the hospital the last time..YET, a friend of mine was on it and just stopped with NO symptoms of withdrawal. Fourth, everyone has their experiences with switching over from one antidepressant to another. We all are truly different in that too. If they are ssri's then they there has been good success with most to add a small (usually a half of the lowest dose for me) dose of the new antidepressant for a week or two; and reduce a comparable dose of the other after the start up dose has time to adjust. Then keep adding at that rate until they have the patient on the full dose of the new medicine with the fewest withdrawal side effects. There will be side effects but not as severe as weaning completely off of original one. Doing that can also puts your chemistry in a severe state of withdrawal and takes much longer to balance your chemistry for most people. LAST, if you are on medicine due to unpleasant circumstances and never before had depression issues; you might discuss getting into a really good counselor while you are still on the cymbalta and work through what it was that got you in that state. Eventually if you stay with the counselor and work with your doctor and your body to wean extemely slow to a lower and lower dose of the medicine you might be successful in getting off the medicine all together if you are very careful and very slow; and give you mind then brain time to heal in between the drops. This takes time and patience. I hope this was of help. Good luck!!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 31 Dec 2009 • 3 answers
Posted 20 Sep 2010 • 1 answer
Posted 22 Feb 2011 • 7 answers
Posted 26 Apr 2012 • 2 answers
Posted 8 Jan 2013 • 4 answers